SURAWUT PRICHANOND, M.D.; JOHN L. SKOSEY, M.D., PH.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Favreau, Tannenbaum, and Lough (Ann Intern Med 87:717-719, 1977) have reported three interesting cases of hepatic toxicity associated with gold therapy. Liver biopsies were done on two of their patients: one showed intrahepatic cholestasis and the other, ballooning of hepatocytes with minimal cholestasis. We wish to present the case of a patient who developed another type of liver damage during gold therapy.
A 44-year-old black woman with a 10-year history of seropositive rheumatoid arthritis developed gross hepatomegaly, generalized lymphadenopathy, and pulmonary infiltration after receiving a total dose of 135 mg of gold sodium thiomalate. She had also
PRICHANOND S, SKOSEY JL. Gold and Liver Biopsy. Ann Intern Med. 1978;88:579. doi: https://doi.org/10.7326/0003-4819-88-4-579_1
Download citation file:
Published: Ann Intern Med. 1978;88(4):579.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use